Alert archive / Illinois / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 210, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 27, 2004, 9:43 PM CDT for Piatt County, Illinois. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2004, 9:43 PM CDT (02:43 UTC)
- Expired
- Aug 27, 2004, 10:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Piatt County, IL
The radar
The Lincoln radar (KILX), 60 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.7 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3296 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 280243 SVRILX ILC147-280345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 943 PM CDT FRI AUG 27 2004 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PIATT COUNTY IN CENTRAL ILLINOIS * UNTIL 1045 PM CDT * AT 943 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CERRO GORDO...OR ABOUT 10 MILES EAST OF DECATUR...MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... BEMENT DE LAND MONTICELLO HAMMOND THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 4002 8876 3980 8874 3981 8848 4028 8860 $$ SMITH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 9:00 PM CDT, 43 minutes earlier.
Area forecast discussion, Aug 27, 9:00 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 900 PM CDT FRI AUG 27 2004 .DISCUSSION... LATEST SURFACE ANALYSIS PLACES COLD FRONT ACROSS LOWER MICHIGAN WITH A STATIONARY FRONT ACROSS NORTHWEST ILLINOIS SOUTHWEST INTO CENTRAL PLAINS STATES. LATEST 0115Z IR SATELLITE PLACES PLENTY OF CLOUDS FROM LOWER MICHIGAN SOUTHWEST INTO INTO NORTHERN MISSOURI AND INTO CENTRAL PLAINS STATES. LATEST 0150Z KILX RADAR PLACES THUNDERSTORMS OVER WESTERN ILLINOIS AND ALONG A LINE FROM QUINCY EAST TO LINCOLN AND EAST TO JUST NORTH OF DANVILLE. WILL UPDATE ZONES FOR RAISING POPS TONIGHT AND ADJUST WORDING IN THE ZONES. && .PREV DISCUSSION... FORECAST CHALLENGES ARE MAINLY IN THE SHORT TERM AND STEM AROUND HEAVY RAIN POTENTIAL TONIGHT AND POSSIBLY INTO SATURDAY...ALONG WITH THE CHANCE FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. COLD FRONT EXPECTED TO MOVE VERY SLOWLY THROUGH THE CWA LATE TONIGHT THROUGH TOMORROW AS A COUPLE OF LOW PRESSURE WAVES MOVE ALONG THE FRONT. SEVERAL INDICATORS POINT TOWARD HEAVY PCPN AND WILL CONTINUE THE FLASH FLOOD WATCH THROUGH TONIGHT. RAIN EXPECTED TO END FROM NW TO SE SAT NIGHT. COOLER AND LESS HUMID WEATHER THEN EXPECTED INTO NEXT WEEK WITH TEMPS WARMING SLIGHTLY TOWARD THE END OF THE WORK WEEK. ETA AND GFS MODEL SIMILAR IN THE MASS FIELDS SO NO STRONG PREFERENCE TODAY. MOS GUIDANCE CLOSE AND USED A BLEND. SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT... 17Z SFC CHART SHOWING THAT THE COLD FRONT TO OUR NW IS NOT MAKING MUCH PROGRESS TO THE SE. 70-75 DEGREE DEWPOINTS ARE POOLED UP AHEAD OF THE FRONT. MCS ACTIVITY THAT HAS BEEN OVER NE CORNER OF MO AND PORTIONS OF WESTERN IL...IS SLOWLY WEAKENING BUT BACK BUILDING IS OCCURRING FURTHER TO THE SW OVER PORTIONS OF CENTRAL AND WESTERN MO. 18Z ILX SOUNDING LOOKS A LITTLE DRIER AND A TAD MORE STABLE THAN ONE WOULD EXPECT. LATEST RADAR PICS INDICATE THAT THE RAINFALL IS QUICKLY DECR ACROSS THE AREA. ALL 12Z MODELS INDICATE THAT COLD FRONT WILL SLOWLY MOVE TOWARD AND THEN INTO THE NORTHERN PORTIONS OF THE CWA LATE TONIGHT. FIRST LOW PRESSURE WAVE TO MOVE ALONG THE BOUNDARY AND ACROSS THE AREA LATE TONIGHT. STRONG JET SUPPORT AND DIV ALOFT...PWS A LITTLE OVER 2 INCHES...GOOD OVERALL LIFT AND HIGH THETA-E AIR ALL ARGUE FOR POTENTIAL HEAVY RAINS...THEREFORE KEPT THE FLASH FLOOD WATCH IN EFFECT. I ALSO INCREASED THE POPS 10 PERCENT OR SO ACROSS THE BOARD. BEST CHANCES FOR HVY PCPN STILL APPEARS TO BE GENERALLY ALONG AND WEST OF I-55...ADDED 2 MORE COUNTIES IN THE EAST TO THE WATCH TO BE SAFE AND TO BETTER MATCH SURROUNDING WFO WATCHES. IT STILL LOOKS LIKE THE THE HEAVIEST RAINS WILL BE AFTER MIDNIGHT TONIGHT. AS FOR SEVERE WEATHER...WAS SKEPTICAL OF THE WATCH THAT IS IN EFFECT UNTIL 3 PM...THINK THAT THE ATMOSPHERE WILL SLOWLY RE-ENERGIZE THIS AFTERNOON AND EVENING...HOWEVER NEW DEVELOPING TSRA OVER CENTRAL MO MAY DEVELOP INTO ANOTHER MCS AND THE ACTION-INTERACTION OF THIS MAY PLAY A PIVOTAL ROLE IN ANY SEVERE WEATHER OVER OUR AREA THIS EVENING AND TONIGHT. FCST SOUNDINGS FAIRLY UNSTABLE THIS EVENING BUT THEN TAKE ON MUCH MORE OF A HEAVY RAIN LOOK THAN SEVERE AS THE NIGHT PROGRESSES. INCREASED RAIN CHANCES A BIT TOMORROW AS THE FRONT ONLY VERY SLOWLY OOZES THROUGH THE AREA TOMORROW AND AT LEAST ONE MORE WAVE MOVES ALONG THE BOUNDARY. AT LEAST MODERATE RAINS POSSIBLE AGAIN SATURDAY AND LATER SHIFTS MAY HAVE TO EXTEND THE FLASH FLOOD WATCH INTO THE DAY HOURS. KEPT MAX TEMPS DOWN WITH BOUNDARY MOVING THROUGH AND EXPECTED PCPN AND EXTENSIVE CLOUD COVER. TEMPS QUITE A BIT WARMER OVER THE SOUTH THOUGH AS THE FRONT WONT MAKE IT THAT FAR UNTIL SAT NIGHT. KEPT CHANCE POPS GOING SAT NIGHT OVER ENTIRE AREA BUT SHOWED DECR TRENDS LATE NIGHT IN THE NW. SOME CONCERN ABOUT LINGERING PCPN CHANCES IN THE E-SE ON SUN AM BUT WILL KEEP THE GRIDS DRY FOR NOW. PARTLY SUNNY ON SUNDAY AND LESS HUMID AS DRIER AIR MOVES IN BEHIND THE FRONT. TEMPS AGAIN MAINLY IN THE 70S FOR HIGHS. PARTLY CLOUDY AND COOL SUN NIGHT. LONG TERM...MONDAY THROUGH FRIDAY... MEDIUM RANGE MODELS IN DECENT AGREEMENT THROUGH THE PERIOD SO USED THE GFS MODEL FOR MOST OF THE DETAILS. WEAK FRONT APPROACHES THE AREA ON MONDAY BUT MOISTURE APPEARS TO BE LACKING SO KEPT THE FCST DRY. HIGH PRESSURE THEN BUILDS INTO THE GREAT LAKES/OHIO VALLEY THROUGH MOST OF THE WEEK. KEPT THE FCST DRY THROUGH THE WORK WEEK WITH HIGH TEMPS HANGING AROUND 80 OR LOW 80S THROUGH MOST OF THE PERIOD. HEIGHTS ALOFT RISE A BIT TOWARD THE END OF THE WEEK AND SFC HIGH MOVES OFF TO THE EAST WHICH WILL ALLOW TEMPS TO RISE SOME ON FRIDAY AND INTO NEXT SAT ALONG WITH MORE HUMID CONDITIONS AGAIN. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...FLOOD WATCH TONIGHT FROM MCLEAN...DEWITT...MACON...AND CHRISTIAN COUNTIES WESTWARD. && 13/HALL
Hazardous weather outlook, Aug 27, 11:15 AM CDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1115 AM CDT FRI AUG 27 2004 ILZ027>031-036>038-040>057-061>063-066>068-071>073-281100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE... DECATUR...EFFINGHAM...FLORA...GALESBURG...HAVANA...JACKSONVILLE... LAWRENCEVILLE...LINCOLN...MATTOON...PEORIA...SHELBYVILLE... SPRINGFIELD AND TAYLORVILLE 1115 AM CDT FRI AUG 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A WARM AND HUMID AIR MASS WILL REMAIN IN PLACE OVER THE AREA THIS AFTERNOON AND TONIGHT. OUTFLOW BOUNDARIES FROM THIS MORNINGS CONVECTION AND A STRONG COLD FRONT...WILL INTERACT WITH THE AIRMASS TO TRIGGER ADDITIONAL THUNDERSTORMS OVER THE AREA. SOME OF THESE STORMS COULD BECOME SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. ALSO...ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN AND FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE COLD FRONT WILL CONTINUE TO MOVE THROUGH THE AREA ON SATURDAY AND TRIGGER ADDITIONAL THUNDERSTORMS. SOME OF THE STORMS ACROSS EAST CENTRAL AND SOUTHEAST ILLINOIS COULD BECOME SEVERE ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE. BYRD
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 9:06 PM CDT | Severe Thunderstorm Warning | ILX | Macon | 54 min |
| Aug 27, 10:15 PM CDT | Flash Flood Warning | ILX | Vermilion | 6 hr |
| Aug 28, 5:21 PM CDT | Flash Flood Warning | ILX | Clay, Lawrence, Richland | 6 hr |
| Aug 28, 5:37 PM CDT | Flash Flood Warning | ILX | Crawford, Jasper | 6 hr |
| Aug 28, 6:30 PM CDT | Flash Flood Warning | ILX | Vermilion | 6 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.